I stopped taking my Diovan on 1/14 because the insurance company dropped it. I started on 20 mg of Benicar with 12.5 of diuretic. Here are my readings:
1/14 132/88 (evening)
1/15 114/82 (morning)
1/15 150/90 (evening)
1/16 130/70 (morning)
1/16 150/100 (evening)--felt like crap all day like I was being pressurized!
1/17 162/90 (morning)
I ordered a home cuff for measuring today but I am not sure what is happening with this medicine. Does it take a while to build up or what. I am afraid to exercise today for fear of stroking out while on the treadmill!
If the meds. aren't contolling your B/P and you feel like junk, call the doctor. I don't know how much that it will help, but it's worth a shot. I would advise going to a specialist. They know B/P meds. a lot better than GP's. I freaked today when mine was 127/78... I understand.
Sometimes i get the same thing. My bp won't stabilize especially since being on norvasc. Zuzu told me to give it a couple of weeks, so i am. Im taking some heavy drugs, but getting little results. Right now im taking norvasc 5mg, verapamil 240, and lasix 20 and still my bp is 151/70-80's.
Benicar worked for me immediately. You may need the 40's. Normally, I'd expect the Benicar 20's to be stronger than the Diovan 80's. But, this varies so much per individual. Also, the two drugs are eliminated differently (Benicar is 50/50 renal/liver; Diovan is 10/90). These drugs tend to work more in an on/off fashion. If you are underdosed, the drug won't do much of anything. Then, once you hit a critical dose level, it kicks in.
Get a profile for a couple weeks and THEN decide what to do. Who knows you may find out soon that you are catching a cold, or any one of a million things.
Sometime BP spikes are undecipherable...they just ARE!
If it's still doing the same thing after 30 days, then it's time to adjust the dosage or type of med.